Linearly implicit finite element methods for the time-dependent Joule heating problem
Journal article, 2005

Completely discrete numerical methods for a nonlinear elliptic-parabolic system, the time-dependent Joule heating problem, are introduced and analyzed. The equations are discretized in space by a standard finite element method, and in time by combinations of rational implicit and explicit multistep schemes. The schemes are linearly implicit in the sense that they require, at each time level, the solution of linear systems of equations. Optimal order error estimates are proved under the assumption of sufficiently regular solutions.


Georgios Akrivis

University of Ioannina

Stig Larsson

Chalmers, Mathematical Sciences, Mathematics

University of Gothenburg

BIT (Copenhagen)

0006-3835 (ISSN) 15729125 (eISSN)

Vol. 45 3 429-442

Subject Categories

Computational Mathematics



More information

Latest update